News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Hematology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Hematology Answers List

Forum Name: Hematology Topics

Question: Anemia and G6PD deficiency


 persian98_98 - Thu Jan 08, 2009 4:37 pm

I am a 22-year-old woman. I have always suffered from anemia which was wrongly supposed to be due to iron deficiency, so I was prescribed iron pills for year; yet it had no effect on my hemoglobin level.

Then, recently, it was found I have G6PD definicency. It is about 6 months now that I am taking Folic Acid and Vitamin B6 pills, avoiding fava beans and certain drugs, and have no infection at the time being as far as I know. Yet I still suffer from anemia (hemoglobin level: 10.8).

Can this be related to my G6PD condition even when no stimulus is present? What can I do to treat this condition?

Thank you.
 John Kenyon, CNA - Sat Mar 21, 2009 10:59 pm

User avatar Hello --

While to my certain knowlege there is no cause-and-effect relationship between G6PD deficiency and various types of anemia, anemia can cause additional problems for people who have G6PD deficiency. While your hemoglobin is a little on the low side, and you do have a history of anemia (or so it seems), if you're having no symptoms due to the anemia (such as jaundice, fatigue, etc.), then doing whatever is required to treat the anemia should prevent complications due to the G6PD deficiency, which is extremely common.

I wish I could give you a better answer to this -- such as what the underlying cause of your anemia might be -- but there isn't sufficient information to hazard a guess on that, and so long as it doesn't provoke any sort of anemic crisis with symptoms as outlined above, then you're doing pretty well, really.

I hope this helps. Good luck to you. Please follow up with us as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here